MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a low atellica im prostate-specific antigen (psa) result for a patient sample on (b)(6) 2021 that was considered discordant when compared to the elevated result from an alternate method from (b)(6) 2021.The customer received a complaint from the patient.The same patient sample was repeated on a second atellica im on (b)(6) 2021 and the result was similar.The previous psa result from (b)(6) 2021 for this patient was reviewed.The sample was tested on the advia centaur xp instrument and the result was similar to the atellica im psa results (lower than the alternate method result).The discordant result was reported to the physician and questioned.There are no known reports of patient intervention or adverse health consequences due to the discordant psa results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report discordant low atellica im prostate-specific antigen (psa) results when compared to the elevated result from an alternate method.The customer has performed an internal investigation.The customer reviewed the calibration, quality control data, and instrument status for dates (b)(6) 2021 and (b)(6) 2021 and no issues were observed.The customer has also reviewed other random psa samples.There were no changes in psa trends and the customer has not received any other queries.On (b)(6) 2021, the customer sent 5 recent random psa samples to other facilities with different platforms for concordance testing and no discordant results were observed.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the ifu states in the limitations section: "note: do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of total psa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Total psa determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." siemens healthcare diagnostics is investigating.Mdr 1219913-2022-00014 and mdr 1219913-2022-00016 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00015 on (b)(6) 2022.(b)(6) 2022.Additional information: an outside of the united states (ous) customer contacted the siemens customer care center to report discordant low atellica im prostate-specific antigen (psa) results when compared to the elevated result from an alternate method.The last name for the contact (chng) was provided.Section e1 was updated with the information.The customer would like to send a redraw sample from the patient to siemens for further interference study.Siemens healthcare diagnostics has requested information from the customer for investigation and evaluation of the issue.Mdr 1219913-2022-00014 supplemental report 1, mdr 1219913-2022-00015 supplemental report 1, and mdr 1219913-2022-00016 supplemental report 1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00015 on january 20, 2022.Siemens filed the mdr 1219913-2022-00015 supplemental report 1 on february 14, 2022.March 02, 2022 additional information: an outside of the united states (ous) customer contacted the siemens customer care center to report discordant low atellica im prostate-specific antigen (psa) results when compared to the elevated result from an alternate method.The customer did not send a redraw sample from the patient to siemens for further interference study or the requested information for further evaluation.The customer had not provided any updates or responded to requests.Siemens investigated.The customer performed a mini comparison study with 5 alternate patient samples between atellica im and the alternate method.The results matched between the two methods.The studies performed by the customer do not indicate a lot specific or system specific issue but could be attributed to the differences in the two methods and a patient specific issue.Per atellica im psa ifu 10995416_en rev.04, 2021-05 warning statement: "the concentration of total psa in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the assay for total psa used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial levels of total psa is changed, the laboratory must perform additional testing to confirm baseline values." based on the available information the atellica im psa lot: 317 is performing as intended, a product performance issue has not been identified and this seems to be an isolated event.No further evaluation of the device is required.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2022-00014 supplemental report 2, mdr 1219913-2022-00015 supplemental report 2, and mdr 1219913-2022-00016 supplemental report 2 were filed for the same event.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
PROSTATE-SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avemue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
7372808688
MDR Report Key13306498
Report Number1219913-2022-00015
Device Sequence Number17384808
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer01/20/2022
03/02/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/14/2022
03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale